Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 20, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 22, 2014, 4:54 AM EDT. It took effect at Sep 22, 2014, 8:00 AM EDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2014, 4:54 AM EDT (08:54 UTC)
- In effect from
- Sep 22, 2014, 8:00 AM EDT
- Expired
- Sep 24, 2014, 4:12 AM EDT
- In force
- 44 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
772 WHUS42 KMHX 220854 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 454 AM EDT MON SEP 22 2014 ...STRONG RIP CURRENTS CONTINUE TODAY FOR THE OUTER BANKS... .CONTINUING LONG PERIOD SWELLS FROM THE SOUTHEAST AND WAVE HEIGHTS AROUND 4 FEET WILL PRODUCE A CONTINUING THREAT FOR STRONG RIP CURRENTS TODAY ACROSS THE OUTER BANKS. NCZ095-103-104-222100- /O.NEW.KMHX.BH.S.0020.140922T1200Z-140923T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 454 AM EDT MON SEP 22 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * HAZARDS...STRONG RIP CURRENTS. * LOCATION...NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO DEVELOP ARE A COUPLE HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 1 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
4 follow-up statements
431 WHUS42 KMHX 221920 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 320 PM EDT MON SEP 22 2014 ...STRONG RIP CURRENTS CONTINUE TODAY FOR THE OUTER BANKS... .CONTINUING LONG PERIOD SWELLS FROM THE SOUTHEAST AND WAVE HEIGHTS AROUND 4 FEET WILL PRODUCE A CONTINUING THREAT FOR STRONG RIP CURRENTS TODAY ACROSS THE OUTER BANKS. NCZ095-103-104-232200- /O.EXT.KMHX.BH.S.0020.000000T0000Z-140924T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 320 PM EDT MON SEP 22 2014 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY EVENING... * HAZARDS...STRONG RIP CURRENTS. * LOCATION...NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO DEVELOP ARE A COUPLE HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 1 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
970 WHUS42 KMHX 230833 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 433 AM EDT TUE SEP 23 2014 ...DANGEROUS RIP CURRENTS AND STRONG NORTH TO SOUTH LONG SHORE CURRENT TODAY FOR THE OUTER BANKS... .CONTINUING LONG PERIOD SWELLS FROM THE SOUTHEAST AND WAVE HEIGHTS AROUND 4 FEET WILL PRODUCE A CONTINUING THREAT FOR STRONG RIP CURRENTS TODAY ACROSS THE OUTER BANKS. IN ADDITION...INCREASING NORTH TO NORTHEAST WINDS WILL PRODUCE A STRONG NORTH TO SOUTH LONG SHORE CURRENT TODAY. NCZ095-103-104-240000- /O.CON.KMHX.BH.S.0020.000000T0000Z-140924T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 433 AM EDT TUE SEP 23 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...STRONG RIP CURRENTS AND NORTH TO SOUTH LONG SHORE CURRENT. * LOCATION...NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO DEVELOP ARE A COUPLE HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 2 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONG SHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONG SHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
336 WHUS42 KMHX 232016 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 416 PM EDT TUE SEP 23 2014 ...DANGEROUS RIP CURRENTS AND STRONG NORTH TO SOUTH LONG SHORE THROUGH WEDNESDAY EVENING FOR THE OUTER BANKS... .CONTINUING LONG PERIOD SWELLS FROM THE SOUTHEAST AND WAVE HEIGHTS AROUND 5 FEET WILL PRODUCE A CONTINUING THREAT FOR STRONG RIP CURRENTS TODAY ACROSS THE OUTER BANKS. IN ADDITION... INCREASING NORTH TO NORTHEAST WINDS WILL PRODUCE A STRONG NORTH TO SOUTH LONG SHORE THROUGH WEDNESDAY EVENING. NCZ095-103-104-242030- /O.EXT.KMHX.BH.S.0020.000000T0000Z-140925T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 416 PM EDT TUE SEP 23 2014 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY EVENING... * HAZARDS...STRONG RIP CURRENTS AND NORTH TO SOUTH LONG SHORE CURRENT. * LOCATION...NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO DEVELOP ARE A COUPLE HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 230 PM WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONG SHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONG SHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
532 WHUS42 KMHX 240812 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 412 AM EDT WED SEP 24 2014 ...STRONG EASTERLY WINDS WILL CREATE HIGH SURF AND DANGEROUS RIP CURRENTS NORTH OF CAPE HATTERAS... .A TROUGH OF LOW PRESSURE MOVING NORTHWARD NEAR THE COAST WILL PRODUCE STRONG EASTERLY WINDS THROUGH THIS MORNING. THIS WILL CREATE POUNDING SURF IN THE 7 TO 9 FOOT RANGE NORTH OF CAPE HATTERAS. THESE CONDITIONS WILL ALSO PRODUCE STRONG RIP CURRENTS. NCZ103-241600- /O.CAN.KMHX.BH.S.0020.000000T0000Z-140925T0000Z/ /O.NEW.KMHX.SU.Y.0008.140924T0812Z-140924T1600Z/ OUTER BANKS DARE- 412 AM EDT WED SEP 24 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. THE BEACH HAZARDS STATEMENT HAS BEEN REPLACED. * LOCATION...NORTH OF CAPE HATTERAS. * SURF HEIGHT...7 TO 9 FEET. * TIMING...THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG SHORE BREAK...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ NCZ095-104-240915- /O.CAN.KMHX.BH.S.0020.000000T0000Z-140925T0000Z/ CARTERET-OUTER BANKS HYDE- 412 AM EDT WED SEP 24 2014 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE BEACH HAZARDS STATEMENT. $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 22, 4:40 AM EDT, 14 minutes earlier.
Area forecast discussion, Sep 22, 4:40 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
440 AM EDT MON SEP 22 2014
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING. HIGH
PRESSURE WILL BUILD NORTH OF THE AREA TONIGHT AND TUESDAY AND
PERSIST THROUGH THE WEEK WHILE A TROUGH OF LOW PRESSURE LINGERS
OFFSHORE.
&&
.NEAR TERM /TODAY/...
AS OF 400 AM MONDAY...COLD FRONT ON TRACK TO MOVE ACROSS AREA EARLY
THIS MORNING ACCOMPANIED BY JUST A SLIGHT CHANCE OF SHOWERS WITH
FRONTAL CONVERGENCE LIMITED. FRONT WILL BE OFFSHORE THIS AFTN...BUT
SRN END OF UPR TROF WILL BE STALLED AND KEEP SOME KEEP SOME
CLOUDINESS OVER AREA WITH SW FLOW ALOFT. MODELS INDICATE PCPN THREAT
DURING AFTN WILL BE LIMITED TO SRN COAST AND DROPPED POPS INLAND
WITH JUST A SLIGHT CHANCE ALONG COAST. ALSO DROPPED TSTM MENTION AS
BEST INSTABILITY WILL BE OFF COAST. STRONGER CAA WILL HOLD OFF UNTIL
TONIGHT AND TUESDAY...THUS WENT WITH WARMER MOS TEMPS FOR HIGHS
TODAY...SOME LOWER 80S SRN SECTIONS AND UPR 70S NRN OBX.
&&
.SHORT TERM /TONIGHT/...
AS OF 400 AM MONDAY...LOW LVL CAA WILL INCREASE TONIGHT...WHILE SRN
END OF SHRT WV CURRING OFF JUST W-SW OF AREA WILL PRODUCE ISENT LIFT
AND KEEP CLOUDINESS ACROSS AREA WITH SLIGHT CHANCE OF SHOWERS ALONG
THE COAST. MIN TEMPS FROM MID 50S INLAND TO 60S COAST.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 330 AM MON...THE LONG TERM PERIOD WILL BE UNSETTLED AFTER A
DRY DAY ON TUESDAY...WITH THE POTENTIAL FOR HEAVY RAIN AND
LOCALIZED FLOODING BY MID WEEK.
TUESDAY STILL ON TRACK TO BE MAINLY DRY AS SPRAWLING HIGH PRES TO
THE NORTH RIDGES DOWN THROUGH THE CAROLINAS WITH GUSTY NORTHEASTERLY
FLOW. HOWEVER...CLOUD COVER WILL BE ON THE INCREASE AND HAVE BUMPED
UP SKY QUITE A BIT...AS MID AND HIGH LEVEL OPAQUE CLOUDS ACT TO HOLD
TEMPS DOWN INTO THE LOW/MID 70S FOR HIGHS.
LARGE SCALE CHANGES IN FCST FOR TUE NIGHT THROUGH THUR...AS NOW
APPEARS A WET SCENARIO IS MORE LIKELY...AND HAVE BUMPED UP POPS IN
ACCORDANCE. STILL HEAVILY FAVORING THE ECMWF SOLN...AS THIS HAS THE
SUPPORT FROM THE WPC GUIDANCE...CMC/NAM AND ECMENS MEAN. HAVE ALL
BUT DISCOUNTED THE GFS SOLN AS IT REMAINS A LARGE DRY OUTLIER.
CLOSED LOW WILL BE THE CULPRIT FOR THE UNSETTLED PATTERN...AS
NORTHERN STREAM TROUGH SWINGING THROUGH THE GREAT LAKES LEAVES
BEHIND A FAIRLY POTENT MID LEVEL VORT THAT WILL SETTLE ACROSS THE
CAROLINAS ON TUE AND WED. AT THE SFC...INVERTED COASTAL TROUGH SETS
UP TUE NIGHT AND SHARPENS THROUGH THE DAY WED AS IT PROPAGATES
INLAND. RAIN SHOULD DEVELOP TUE EVENING NEAR AND OFFSHORE OF THE
COAST BECOMING MORE WIDESPREAD TOWARDS THE PREDAWN HOURS. HAVE
BUMPED UP POPS TO LIKELY FOR COASTAL AREAS LATE TUE NIGHT.
FOR WEDNESDAY...HEAVY RAIN IS POSSIBLE AS THE COASTAL TROUGH
SHARPENS AND STRENGTHENING OMEGA/FGEN OCCURS WITH TIGHTENING THERMAL
GRADIENT. PWATS INC TO 2 INCHES OR MORE PER MODEL SOUNDINGS. LIKELY
POPS FOR ALL BUT THE COASTAL PLAIN COUNTIES WHERE DID NOT FEEL
COMFORTABLE QUITE YET SO CAPPED AT HIGH CHANCE. INTRODUCED HEAVY
RAIN WORDING TO GRIDS AS WELL...DUE TO ABOVE STATED REASONING. MAY
BE SOME EMBEDDED THUNDER WITH STRONG DYNAMICS SO INTRODUCED SLIGHT
CHANCE THUNDER WORDING FOR THE SOUTHEASTERN HALF OF THE FA. THE
WIDESPREAD CLOUD COVER AND RAIN WILL KEEP TEMPS CONFINED TO THE
LOWER 70S FOR THE BETTER PART OF THE DAY.
FOR THUR...SOME UNCERTAINTY ON HOW CLOSED LOW AND WEAKENING SFC
TROUGH WILL REACT TO THE SUBTLE UPR LEVEL PATTERN...AND HAVE CAPPED
POPS TO THE HIGH CHANCE RANGE...THOUGH STILL THINK A FAIRLY GOOD
COVERAGE OF RAIN SHOWERS WILL PERSIST IN THE STAGNANT PATTERN. TEMPS
AGAIN WILL BE HELD DOWN BELOW CLIMO.
CONTINUED A SLOWLY DIMINISHING POP TREND FOR FRI AND BEYOND...AS
WHATEVER IS LEFT OF FILLING UPR LOW KEEPS CHANCES OF RAIN RATHER
SLIM... THOUGH MORE CLOUDS THAN SUN MAY REMAIN AN ISSUE. HIGH TEMPS
WILL CLIMB BACK TOWARDS CLIMO BY LATE IN THE WEEK...UPR 70S TO LOWER
80S.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH 06Z TUESDAY/...
AS OF 145 AM MONDAY...PREVAILING VFR CONDITIONS ARE EXPECTED THROUGH
THE TAF PERIOD. MAIN WEATHER MAKER WILL BE A RAPIDLY MOVING COLD
FRONT WHICH WILL MOVE THROUGH MOST OF EASTERN NC BY 12Z THIS MORNING
BEFORE DEACCELERATING THIS AFTERNOON NEAR THE SOUTHEAST COAST.
SCATTERED SHOWERS WILL BE IN THE VCTY OF KPGV NEXT FEW HOURS...THEN
THREAT EXPECTED TO BE ISOLATED AND NOT WARRANT INCLUSION IN TAFS.
PRES GRADIENT AHEAD OF FRONT WILL KEEP WINDS MIXED ENOUGH TO
PRECLUDE FOG EARLY THIS MORNING. WIND SHIFT TO NRLY WITH FROPA THIS
MORNING BUT SPEEDS LESS THAN 10 KT THROUGH THE DAY.
LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 330 AM MON...HIGH PRESSURE WILL PERSIST INTO TUESDAY THOUGH
INC MID AND HIGH CLOUDS EXPECTED DURING THE DAY TUE. IT APPEARS
NOW A WET SCENARIO IS LIKELY AS EARLY AS TUE NIGHT AND CONTINUING
THROUGH MID WEEK. THIS WILL BRING MVFR OR LOWER CIGS WITH
WIDESPREAD RAIN TUE NIGHT INTO THUR. SOME IMPROVEMENT POSSIBLE BY
LATE IN THE WEEK BUT CLOUDS MAY REMAIN AN ISSUE.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/
AS OF 400 AM MONDAY...COLD FRONT ON TRACK TO MOVE ACROSS WATERS
EARLY THIS MORNING...WITH WINDS SHIFTING FROM MODERATE W-SW TO NW
AROUND 15 KT OR LESS. WINDS WILL BECOME N-NE THIS AFTN AND INCREASE
TO 15-20 KT TONIGHT.
SEAS 4-6 FT OVER NRN AND CENTRAL WATERS EARLY THIS MORNING WILL
SUBSIDE TO 3-4 FT BY AFTN...BUT BUILD BACK TO 4-5 FT TONIGHT.
LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 330 AM MON...POOR BOATING CONDITIONS EXPECTED FOR MUCH OF
THE LONG TERM. HIGH PRESSURE NORTH OF THE WATERS WILL PERSIST
THROUGH TUE WITH WINDS 15-25 KT AND ELEVATED SEAS 5-7 FT WITH
NEARSHORE SEAS 3-5 FT. A WET SCENARIO LOOKS MUCH MORE LIKELY WITH
INVERTED COASTAL TROUGH SHARPENING TUE NIGHT BRINGING GUSTY NE
WINDS AND INCREASING SEAS. THESE CONDITIONS SHOULD LINGER INTO WED
WITH SEAS AS HIGH AS 8 FT POSSIBLE. SOME UNCERTAINTY ON WIND
STRENGTH AND DIRECTION BEYOND WED AS COASTAL TROUGH WILL GRADUALLY
WEAKEN THOUGH TIMING OF THIS IS UNCERTAIN. FOR NOW HAVE DECREASING
WINDS AND SEAS THUR AND BEYOND BUT WIND DIRECTION/SPEED AND WAVE
HEIGHT IS SUBJECT TO CHANGE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR AMZ150-
152-154.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...TL
AVIATION...JBM/TL
MARINE...JBM/TLHazardous weather outlook, Sep 22, 4:52 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 452 AM EDT MON SEP 22 2014 NCZ029-044>047-079>081-090>094-098-230900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 452 AM EDT MON SEP 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-230900- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 452 AM EDT MON SEP 22 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 10:20 AM EDT | Small Craft Advisory | MHX | 4 hr | |
| Sep 22, 4:33 PM EDT | Small Craft Advisory | MHX | 5 days |
Nearby
Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.